Alert archive / Indiana / Freeze Warnings in 2017
Freeze Warning 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze warning at Mar 13, 2017, 3:26 PM EDT for 8 counties in Indiana. It took effect at Mar 13, 2017, 11:00 PM EDT. It was in force for 61 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2017, 3:26 PM EDT (19:26 UTC)
- In effect from
- Mar 13, 2017, 11:00 PM EDT
- Expired
- Mar 16, 2017, 12:00 PM EDT
- In force
- 61 hr
- Issued by
- NWS Indianapolis, IN
Counties Daviess County, IN, Greene County, IN, Jackson County, IN, Jennings County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN, Sullivan County, IN
The radar
The Indianapolis radar (KIND), 101 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 430 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
547 WWUS73 KIND 131926 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 326 PM EDT Mon Mar 13 2017 INZ060-061-067>072-141000- /O.NEW.KIND.FZ.W.0002.170314T0300Z-170316T1600Z/ Sullivan-Greene-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Vincennes, Bedford, and Seymour 326 PM EDT Mon Mar 13 2017 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO NOON EDT THURSDAY... The National Weather Service in Indianapolis has issued a Freeze Warning, which is in effect from 11 PM this evening to noon EDT Thursday. * TEMPERATURE...Temperatures are expected to drop below freezing, mainly during the nighttime and morning hours, through Thursday. Lows in the upper teens are expected in the warning area Tuesday and Wednesday nights. * IMPACTS...Any trees and flowers that have already started blooming could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
10 follow-up statements
760 WWUS73 KIND 140149 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 949 PM EDT Mon Mar 13 2017 INZ060-061-067>072-141000- /O.CON.KIND.FZ.W.0002.170314T0300Z-170316T1600Z/ Sullivan-Greene-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Vincennes, Bedford, and Seymour 949 PM EDT Mon Mar 13 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON EDT THURSDAY... * TEMPERATURE...Temperatures are expected to drop below freezing, mainly during the nighttime and morning hours, through Thursday. Lows in the upper teens are expected in the warning area Tuesday and Wednesday nights. * IMPACTS...Any trees and flowers that have already started blooming could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
321 WWUS73 KIND 140815 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 415 AM EDT Tue Mar 14 2017 INZ060-061-067>072-141615- /O.CON.KIND.FZ.W.0002.000000T0000Z-170316T1600Z/ Sullivan-Greene-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Vincennes, Bedford, and Seymour 415 AM EDT Tue Mar 14 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON EDT THURSDAY... * TEMPERATURE...Temperatures are expected to drop below freezing, mainly during the nighttime and morning hours, through Thursday. Lows in the upper teens are expected in the warning area Tuesday and Wednesday nights. * IMPACTS...Any trees and flowers that have already started blooming could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ JH
191 WWUS73 KIND 141415 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 1015 AM EDT Tue Mar 14 2017 INZ060-061-067>072-151000- /O.CON.KIND.FZ.W.0002.000000T0000Z-170316T1600Z/ Sullivan-Greene-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Vincennes, Bedford, and Seymour 1015 AM EDT Tue Mar 14 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON EDT THURSDAY... * TEMPERATURE...Temperatures are expected to drop below freezing, mainly during the nighttime and morning hours, through Thursday. Lows in the upper teens are expected in the warning area tonight and Wednesday night. * IMPACTS...Any trees and flowers that have already started blooming could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
805 WWUS73 KIND 150138 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 938 PM EDT Tue Mar 14 2017 INZ060-061-067>072-150945- /O.CON.KIND.FZ.W.0002.000000T0000Z-170316T1600Z/ Sullivan-Greene-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Vincennes, Bedford, and Seymour 938 PM EDT Tue Mar 14 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON EDT THURSDAY... * TEMPERATURE...Temperatures are expected to drop below freezing, mainly during the nighttime and morning hours, through Thursday. Lows in the upper teens are expected in the warning area tonight and Wednesday night. * IMPACTS...Any trees and flowers that have already started blooming could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
632 WWUS73 KIND 150804 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 404 AM EDT Wed Mar 15 2017 INZ060-061-067>072-151615- /O.CON.KIND.FZ.W.0002.000000T0000Z-170316T1600Z/ Sullivan-Greene-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Vincennes, Bedford, and Seymour 404 AM EDT Wed Mar 15 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON EDT THURSDAY... * TEMPERATURE...Temperatures will drop well below freezing, mainly during the nighttime and morning hours, through Thursday. Lows will be in the upper teens this morning and again tonight in the warning area * IMPACTS...Any trees and flowers that have already started blooming could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ JH
462 WWUS73 KIND 151551 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 1151 AM EDT Wed Mar 15 2017 INZ060-061-067>072-160000- /O.CON.KIND.FZ.W.0002.000000T0000Z-170316T1600Z/ Sullivan-Greene-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Vincennes, Bedford, and Seymour 1151 AM EDT Wed Mar 15 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON EDT THURSDAY... * TEMPERATURE...Temperatures will drop well below freezing, mainly during the nighttime and morning hours, through Thursday. Highs in the low to mid 30s are expected today but lows will be in the upper teens again tonight in the warning area. * IMPACTS...Any trees and flowers that have already started blooming could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
856 WWUS73 KIND 151933 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 333 PM EDT Wed Mar 15 2017 INZ060-061-067>072-160345- /O.CON.KIND.FZ.W.0002.000000T0000Z-170316T1600Z/ Sullivan-Greene-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Vincennes, Bedford, and Seymour 333 PM EDT Wed Mar 15 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON EDT THURSDAY... * TEMPERATURE...Temperatures will drop well below freezing tonight through Thursday morning. Lows will be in the upper teens again tonight in the warning area. * IMPACTS...Any trees and flowers that have already started blooming could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
175 WWUS73 KIND 160123 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 923 PM EDT Wed Mar 15 2017 INZ060-061-067>072-160930- /O.CON.KIND.FZ.W.0002.000000T0000Z-170316T1600Z/ Sullivan-Greene-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Vincennes, Bedford, and Seymour 923 PM EDT Wed Mar 15 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON EDT THURSDAY... * TEMPERATURE...Temperatures will drop well below freezing tonight through Thursday morning. Lows will be in the upper teens again tonight in the warning area. * IMPACTS...Any trees and flowers that have already started blooming could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
542 WWUS73 KIND 160757 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 357 AM EDT Thu Mar 16 2017 INZ060-061-067>072-161600- /O.CON.KIND.FZ.W.0002.000000T0000Z-170316T1600Z/ Sullivan-Greene-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Vincennes, Bedford, and Seymour 357 AM EDT Thu Mar 16 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY... * TEMPERATURE...Temperatures as low as the upper teens will occur early this morning. Then rise into the 30s towards noon. * IMPACTS...Any trees and flowers that have already started blooming could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will kill crops and other sensitive vegetation. && $$ JH
189 WWUS73 KIND 161346 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 946 AM EDT Thu Mar 16 2017 ...Freeze Warning continues until noon... INZ060-061-067>072-161600- /O.CON.KIND.FZ.W.0002.000000T0000Z-170316T1600Z/ Sullivan-Greene-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Vincennes, Bedford, and Seymour 946 AM EDT Thu Mar 16 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY... * TEMPERATURE...Temperatures in the 20s will rise into the 30s towards noon. * IMPACTS...Any trees and flowers that have already started blooming could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will kill crops and other sensitive vegetation. && $$ PUMA
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Mar 13, 2:34 PM EDT, 52 minutes earlier.
Area forecast discussion, Mar 13, 2:34 PM EDT, 52 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 234 PM EDT Mon Mar 13 2017 .UPDATE... The SYNOPSIS...NEAR TERM and SHORT TERM Sections have been updated below. && .SYNOPSIS... Issued at 230 PM EDT Mon Mar 13 2017 A low pressure system will be pushing off to the east of the local area this evening. In the wake of this system, high pressure will build in for the middle parts of the week. Another frontal system may affect the area towards the end of the week. && .NEAR TERM /Rest of This Afternoon and Tonight/... Issued at 230 PM EDT Mon Mar 13 2017 Main area of snow currently pushing through the eastern sections of the local area, associated with a rather narrow area of lift. Precipitation intensity diminishing over the western zones in the wake of this band of lift. Short term model guidance suggests weakening deformation zone will move across mainly the northern zones later this afternoon and into the evening hours. Snowfall rates within this band upstream don't look too high based on visibility, so additional snow amounts tonight should be less than an inch. Will keep PoPs rather high through the evening hours, then cut them off after that as the deformation zone moves off to the east. Based on the above reasoning, planning on canceling the Winter Weather Advisory with the afternoon issuance. Low level thicknesses suggest the GFS MOS lows tonight may be a bit on the cold side. Will nudge the numbers up slightly. Will resume the Freeze Warning headlines for the southern zones starting tonight and running through Thursday morning. && .SHORT TERM /Tuesday through Thursday/... Issued at 230 PM EDT Mon Mar 13 2017 Potential for snow shower activity exists on Tuesday as a secondary upper trough drops southeast across the Great Lakes, combined with near dry adiabatic low level lapse rates. Will go with some chance Pops during the day Tuesday for scattered snow showers. Will go with a dry forecast for Tuesday night through Thursday as surface high pressure builds into the area. Based off on progged low level thicknesses, the GFS MOS temperature guidance during this period may be a little on the cool side, but overall the numbers are in the ballpark. && .LONG TERM /Thursday Night Through Monday/... Issued at 219 PM EDT Mon Mar 13 2017 ECMWF suggest high pressure departing on Thursday Night...giving Central Indiana another dry evening. ECMWF suggests a quick moving short wave moving through the region on Friday...This may bring some mixed precip to the area on early friday morning. ECMWF then suggests a warm front pushing through the state during the day which should lead to a change over in precipitation type to all rain. Models then suggest a cold front passing on friday night...and as NW flow and try air intrudes into the system...precipitaion should come to an end for the weekend as cool canadian high pressure build across the region. Yet another warm front will approach Central Indiana on monday...bringing chances for rain back to the state. Look for temperatures to remain near or slightly below normals through this period. && .AVIATION /Discussion for the 131800Z Tafs/... Issued at 122 PM EDT Mon Mar 13 2017 MVFR to IFR Conditions are expected to persist across the TAF sites the next several hours as Surface low pressure near STL sweeps across southern Illinois into Kentucky. Satellite show extensive cloud cover moving across the area with observation on the north side of the system suggesting IFR Cigs yet to pass. Forecast soundings and Time height show continued saturation in to the evening hours across the area. Given precipitation trends and forecast soundings...have removed much of the rain mention as a lack of heating and NE surface winds should prevent much in change over on type. As the low departs late this evening...best forcing is lost and lingering MVFR Stratocu will be expected. Forecast soundings and Time Heights indicate subsidence and drying aloft at that time. && .IND WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 11 PM this evening to noon EDT Thursday for INZ067>072. && SYNOPSIS...JAS NEAR TERM...JAS SHORT TERM...JAS LONG TERM....Puma AVIATION...JP
Hazardous weather outlook, Mar 13, 4:53 AM EDT, 10 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 453 AM EDT Mon Mar 13 2017 INZ021-028>031-035>043-141000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, and Muncie 453 AM EDT Mon Mar 13 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Winter Weather Advisory is in effect from 8 AM this morning to 2 AM tonight. Snow will occur today and early tonight with accumulations of two to four inches. Hazards: Snow. Timing: Today through midnight tonight. Discussion: Low pressure over northern Missouri will track across the Ohio valley late today and to the mid atlantic coast late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outlook: Scattered snow showers are expected Tuesday afternoon and over northern sections Tuesday night. A light dusting of snow is possible some areas later Thursday night and Friday morning. Discussion: Very cold temperatures aloft and an unstable airmass may produce a few snow squalls Tuesday afternoon. Light snow may develop some areas Thursday night and change to rain Friday as a warm front moves across Indiana. This will be followed by a weak cold front Friday night and dry weather will return next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ044>049-051>057-062>065-141000- Parke-Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Monroe-Brown-Bartholomew-Decatur- Including the cities of Indianapolis, Terre Haute, Shelbyville, Bloomington, and Columbus 453 AM EDT Mon Mar 13 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Snow mixed with rain at times will occur today. Accumulations of one to one and a half inches are possible along the I70 corridor with a quarter to half inch amounts farther south. Hazards: Snow. Timing: Mid morning to early afternoon and again this evening. Discussion: Low pressure over northern Missouri will track across the Ohio valley late today and to the mid atlantic coast late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outlook: Scattered snow showers are expected Tuesday afternoon and over northern sections Tuesday night. A light dusting of snow is possible some areas later Thursday night and Friday morning. Discussion: Very cold temperatures aloft and an unstable airmass may produce a few snow squalls Tuesday afternoon. Light snow may develop some areas Thursday night and change to rain Friday as a warm front moves across Indiana. This will be followed by a weak cold front Friday night and dry weather will return next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ060-061-067>072-141000- Sullivan-Greene-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Vincennes, Bedford, and Seymour 453 AM EDT Mon Mar 13 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Light snow is possible at times this morning and again towards midnight. Accumulations of up to a quarter inch are possible on grassy areas. Sub Freezing temperatures will occur at times early this morning and again later tonight. Hazards: Snow. Freezing Temperatures. Timing: This morning and again towards midnight. Discussion: Low pressure over northern Missouri will track across the Ohio valley late today and to the mid atlantic coast late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outlook: Scattered light snow showers are possible Tuesday afternoon. A light wintry mix is possible some areas Thursday night. A hard freeze will occur Tuesday and Wednesday night. Discussion: Very cold temperatures aloft and an unstable airmass may produce a few snow squalls Tuesday afternoon. Light snow may develop some areas Thursday night...then change to rain Friday as a warm front moves across Indiana. This will be followed by a weak cold front Friday night and dry weather will return next weekend. Freezing temperatures as low as the upper teens are possible some areas Tuesday and Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind JH
Nearby
Freeze Warnings in Indiana, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.